MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534330
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Device Stenosis (4066)
Health Effect - Clinical Codes Abscess (1690); Fever (1858); Pain (1994); Sepsis (2067); Vomiting (2144); Cholangitis (4821)
Date of Event 03/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Note: this report is one of two complaints that pertain to the same event and same patient (mfr report #3005099803-2023-04102.It was reported to boston scientific that two advanix biliary stents were successfully placed during an endoscopic retrograde cholangiopancreatography (ercp) procedure in the common bile duct, performed on (b)(6), 2023.On (b)(6), 2023, at an outside hospital (osh), the patient experienced acute right upper quadrant (ruq) pain, emesis (vomiting), chills and fever of 100.7 degree, concerning for cholangitis.The patient was hospitalized and was given levofloxacin, metronidazole, flagyl, dapto and tylenol as treatment for cholangitis, fever and pain; and was also administered with intravenous lactated ringer's (lr) solution for hydration.On (b)(6), 2023, another ercp procedure was performed to remove the previously implanted stents (the subject of this report and report (b)(4)).Another two advanix biliary stents were implanted in this procedure as stent exchange.On (b)(6), 2023, it was reported that the cholangitis was growing and was vancomycin-resistant enterococci complicated by sepsis, and post ercp pancreatitis with hepatic abscess due to the procedure performed on (b)(6), 2023.On (b)(6), 2023, the patient experienced abdominal pain in setting of transaminitis with obstruction.The patient was discharged with ceftriaxone and metronidazole as discharged medication.The fever seemed to be better at the time the patient was discharged.On (b)(6), 2023, another procedure was performed to remove the implanted stents and a wallflex biliary stent was placed to successfully complete the procedure.The patient was reported to have cancer and pain was ongoing.In the physician's assessment, there was a chance that the patient's adverse event was due to the stent change and the cholangitis was concerning for sepsis.
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient's year of birth was 1945.Block g2: study: e7118 boston scientific corporation endoscopy post market surveillance data collection.Block h6: imdrf patient code e1109 captures the reportable event of cholangitis.Imdrf patient code e172001 captures the reportable event of abscess.Imdrf patient code e0306 captures the reportable event of sepsis.Imdrf patient code e2330 captures the reportable event of pain.Imdrf impact code f23 captures the reportable event of unexpected medical intervention.Imdrf impact code f2303 captures the reportable event of medication required.Imdrf impact code f08 is being used to capture the reportable event of hospitalization or prolonged hospitalization.
 
Event or Problem Description
Note: this report is one of two complaints that pertain to the same event and same patient (mfr report #3005099803-2023-04102 and mfr.Report #3005099803-2023-04103).It was reported to boston scientific that two advanix biliary stents were successfully placed during an endoscopic retrograde cholangiopancreatography (ercp) procedure in the common bile duct, performed on (b)(6) 2023.On (b)(6) 2023, at (b)(6) hospital (osh), the patient experienced acute right upper quadrant (ruq) pain, emesis (vomiting), chills and fever of 100.7 degree, concerning for cholangitis.The patient was hospitalized and was given levofloxacin, metronidazole, flagyl, dapto and tylenol as treatment for cholangitis, fever and pain; and was also administered with intravenous lactated ringer's (lr) solution for hydration.On (b)(6) 2023, another ercp procedure was performed to remove the previously implanted stents (the subject of this report and report #3005099803-2023-04102).Another two advanix biliary stents were implanted in this procedure as stent exchange.On (b)(6) to (b)(6) 2023, it was reported that the cholangitis was growing and was vancomycin-resistant enterococci complicated by sepsis, and post ercp pancreatitis with hepatic abscess due to the procedure performed on (b)(6) 2023.On (b)(6) to (b)(6) 2023, the patient experienced abdominal pain in setting of transaminitis with obstruction.The patient was discharged with ceftriaxone and metronidazole as discharged medication.The fever seemed to be better at the time the patient was discharged.On (b)(6) 2023, another procedure was performed to remove the implanted stents and a wallflex biliary stent was placed to successfully complete the procedure.The patient was reported to have pancreatic cancer and pain was ongoing.In the physician's assessment, there was a chance that the patient's adverse event was due to the stent change and the cholangitis was concerning for sepsis.Additional information was received, on august 07, 2023, stating that the two advanix biliary stents implanted on (b)(6) 2023, were found to be obstructed.The obstructed stents were retrieved with a snare.
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient's year of birth was (b)(6).Block g2: study: e7118 boston scientific corporation endoscopy post market surveillance data collection.Block h6: imdrf patient code e1109 captures the reportable event of cholangitis.Imdrf patient code e172001 captures the reportable event of abscess.Imdrf patient code e0306 captures the reportable event of sepsis.Imdrf patient code e2330 captures the reportable event of pain.Imdrf impact code f23 captures the reportable event of unexpected medical intervention.Imdrf impact code f2303 captures the reportable event of medication required.Imdrf impact code f08 is being used to capture the reportable event of hospitalization or prolonged hospitalization.Imdrf device code a0106 captures the reportable event of stent obstruction within device.Block h11: block b5 and block h6 have been updated based on additional information received august 07, 2023.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17463602
Report Number3005099803-2023-04103
Device Sequence Number7106145
Product Code FGE
UDI-Device Identifier08714729787426
UDI-Public08714729787426
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/20/2025
Device Model NumberM00534330
Device Catalogue Number3433
Device Lot Number0031092587
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/10/2023
Supplement Date Received by Manufacturer08/07/2023
Initial Report FDA Received Date08/04/2023
Supplement Report FDA Received Date09/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown